MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0469-01
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
Dr (b)(6), a resident in the cicu, called the emergency support program line to request support regarding the augmentation being lower than expected.He explained that the patient originally had a femoral balloon, which was later exchanged for an axillary balloon.The esp team provided him with the axillary disclaimer and reviewed screenshots showing appropriate waveforms and numbers, with the augmentation being close to the systolic pressure.It was explained that the change in augmentation was due to the axillary insertion with its upside-down orientation and the smaller balloon size compared to the previous 50 cc femoral balloon, rather than any device malfunction.No patient harm or injury was noted.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id (b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h6 (type of investigation, investigation findings and investigation conclusions), h11.Corrected field: d10.No decon or visual inspection performed since product was not returned and could not be evaluated.Dr.Shah, a cicu resident, contacted support regarding lower-than-expected augmentation after a patient¿s intra-aortic balloon pump was exchanged from a femoral balloon to an axillary balloon the previous evening.The axillary balloon disclaimer was reviewed with him.Screenshot review confirmed appropriate waveforms and values, with augmentation near systolic pressure.Balloon position was verified as correct.Dr.Shah was unsure of the patient¿s prior augmentation values.It was explained that axillary balloons are positioned upside down and therefore measure distal aortic pressure rather than ascending aortic pressure, which affects observed augmentation.Additionally, the current balloon was a 34 cc device, whereas the prior femoral balloon had been 50 cc, which also impacts augmentation magnitude.Product surveillance information was collected.Dr.Shah expressed appreciation for the clarification and support.Chance ingle and bradley nixon were notified via email.Since the product was not returned, we were unable to evaluate the device.Based on the description, the lower-than-expected augmentation was attributed to expected physiologic and device-related differences following the conversion from a femoral to an axillary intra-aortic balloon pump.The axillary balloon is positioned in a reversed orientation, resulting in pressure measurements from the distal aorta rather than the ascending aorta, which naturally produces lower observed augmentation values.Additionally, the patient¿s balloon size was reduced from a 50 cc femoral balloon to a 34 cc axillary balloon, further contributing to decreased augmentation.No evidence of device malfunction or improper balloon positioning was identified, and waveforms and pressures were confirmed to be appropriate for the axillary configuration.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.
 
Event or Problem Description
N/a.

Brand Name
SENSATION 7FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key24599880
Report Number2248146-2026-0000766
Device Sequence Number15854560
Product Code DSP
UDI-Device Identifier10607567106755
UDI-Public(01)10607567106755(10)3000371514(17)270301(11)240301
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0469-01
Device Catalogue Number0684-00-0469-01
Device Lot Number3000371514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date03/14/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP
Patient Age50 YR
Patient SexMale
Patient Weight92 KG